Ask The Doctor > Questions & Answers > Morning After Pill Symptoms

Morning After Pill Symptoms

Patient: My last period began in the 4th of June and ended the 8th of June. I normally have heavy periods, but this time it was much lighter. On June 16th I had an accident with my boyfriend and the condom slipped off, we immediately took a morning after pill. Over the past three days or so, I have been feeling a little queasy. Not super nauseated, but just a little queasy. I am not sure if this is due to the morning after pill or what is going on?I normally don’t take birth control because I haven’t found one that works for me yet. However, my boyfriend and I are always very careful and use condoms and we have never had any accidents until the 16th of June. I would like to know what’s going on with my body and what you suggest? I also been having a little loss of appetite.

 

 

Symptoms: Loss of appetite, queasiness, and frequent bowl movements.

 

 

Doctor: Thank you for your question. About 1/4th of all patients that take the emergency contraceptive pill known as ‘the mornin g after pill’ experience nausea. This is a well document side affect of taking it. We recommend that you monitor how you are feeling and if they proceed to get worse and with the development of other symptoms such as fever, vomiting, diarrhea, or vaginal discharge, please see your doctor as soon as you can.Thank you for choosing askthedoctor.com

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment